Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Spokane, WA

July 13, 202513 counties in Washington

NWS Spokane, WA issued this red flag warning at Jul 13, 2025, 2:40 PM PDT for 13 counties in Washington. It took effect at Jul 14, 2025, 1:00 PM PDT. It was in force for 10 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 2025, 2:40 PM PDT (21:40 UTC)
In effect from
Jul 14, 2025, 1:00 PM PDT
Expired
Jul 14, 2025, 11:00 PM PDT
In force
10 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 72 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 2:41 PM PDTNON-TSTM WND GST 683 Wnw Oroville, WAMesonet station OVLW1 Oroville.
Jul 14, 2:50 PM PDTNON-TSTM WND DMG2 Ne Omak, WASeveral trees blown down in and around Omak.
Jul 14, 3:06 PM PDTNON-TSTM WND GST 583 S Riverside, WAASOS station KOMK Omak.
Jul 14, 3:45 PM PDTNON-TSTM WND GST 674 Sw Warden, WAMesonet station AWN_330042 Warden.SW.
Jul 14, 5:24 PM PDTNON-TSTM WND GST 663 S Riverside, WAASOS station KOMK Omak. Corrected for a stronger gust that occurred after the initial push of north winds.
Jul 14, 7:45 PM PDTNON-TSTM WND DMG1 Ne Moses Lake, WAMedium sized maple tree snapped. Location estimated. Time of report estimated from when strongest wind gust occurred at Moses Lake International Airport (MWH). Wind gust reported at airport was 45 mph at this time.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.7 hours before the alert went out and 443 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS86 KOTX 132140
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
240 PM PDT Sun Jul 13 2025

...HOT, DRY, WINDY SUNDAY AND MONDAY...

.Hot and dry conditions will be in place today. Westerly winds 
will increase from the East Slopes and into the Western Columbia 
Basin through the evening. On Monday winds will shift out of the 
north to northwest as a cold front passes. The Okanogan Valley 
will be especially windy with gusts of 45-60 MPH.

WAZ704>706-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
/O.CON.KOTX.FW.W.0008.000000T0000Z-250714T0400Z/
Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 704,
705, AND 706...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 704, 705,
AND 706...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Methow Valley (Zone 704), Foothills of Central 
  Washington Cascades (Zone 705) and Waterville Plateau (Zone 
  706).

* Winds: Sunday: Northwest 10 to 20 MPH with gusts up to 30 MPH.
  Monday: Northwest 20 to 30 mph with gusts 40 to 50 MPH.
  Localized gusts up to 55 mph on the Waterville Plateau.

* Relative Humidities: 14 to 23 percent Sunday and 17 to 25
  percent Monday.

* Impacts: Rapid fire spread is likely with any or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ699-702-707-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Western Columbia Basin (Zone 707)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 699, 702,
AND 707...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Okanogan Highlands and Kettle Mountains (Zone 
  699), Colville Reservation (Zone 702) and Western Columbia 
  Basin (Zone 707).

* Winds: Northwest 20 to 30 mph with gusts up to 40 mph. Brief
  wind gusts up to 50 mph possible.

* Relative Humidities: 20 to 35 percent.

* Impacts: Rapid fire spread possible with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ703-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Valley (Zone 703)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 703...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Okanogan Valley (Zone 703).

* Winds: North 25 to 40 mph with gusts to 50 MPH. Brief localized gusts
  up to 60 mph. 

* Relative Humidities: 17 to 28 percent.

* Impacts: Rapid fire spread will occur with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ708-709-140545-
/O.UPG.KOTX.FW.A.0005.250714T1900Z-250715T0500Z/
/O.NEW.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 708 AND
709...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Eastern Columbia Basin  -Palouse  -Spokane Area 
  (Zone 708) and Lower Palouse  -Snake River (Zone 709).

* Winds: West 10 to 20 mph with gusts 30 to 40 mph.

* Relative Humidities: 15 to 25 percent.

* Impacts: Rapid fire spread is expected with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ696-140400-
/O.CON.KOTX.FW.W.0008.000000T0000Z-250714T0400Z/
East Washington Central Cascades (Zone 696)-
240 PM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696...

* Affected Area: East Washington Central Cascades (Zone 696).

* Winds: Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidities: 18 to 25 percent in eastern half of zone
  696 including lower river valleys around Leavenworth, Ardenvoir,
  and lower Lake Chelan increasing to 30-40% closer to the crest.

* Impacts: Rapid fire spread is likely with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
886 
WWUS86 KOTX 140552
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1052 PM PDT Sun Jul 13 2025

...HOT, DRY, WINDY MONDAY...

.Gusty west to southwest winds will develop Monday morning. Winds
will shift out of the north to northwest as a cold front passes. 
The Okanogan Valley will be especially windy with gusts of 45-60 
MPH.

WAZ699-702-704>707-141900-
/O.CON.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
1052 PM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
699, 702, 704, 705, 706, AND 707...

* Affected Area: Okanogan Highlands and Kettle Mountains (Zone 
  699), Colville Reservation (Zone 702), Methow Valley (Zone 
  704), Foothills of Central Washington Cascades (Zone 705), 
  Waterville Plateau (Zone 706) and Western Columbia Basin (Zone 
  707).

* Winds: West to northwest 20 to 30 mph with gusts to 40 mph. 
  Local gusts to 55 mph on the Waterville Plateau.

* Relative Humidities: 17 to 25 percent.

* Impacts: Rapid fire spread is likely with any or existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ703-141900-
/O.CON.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Valley (Zone 703)-
1052 PM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
703...

* Affected Area: Okanogan Valley (Zone 703).

* Winds: North 20 to 40 mph with gusts up to 50 mph. Brief wind
  gusts to 60 mph possible.

* Relative Humidities: 17 to 28 percent.

* Impacts: Extreme fire spread possible with any new or existing 
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ708-709-141900-
/O.CON.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
1052 PM PDT Sun Jul 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
708 AND 709...

* Affected Area: Eastern Columbia Basin  -Palouse  -Spokane Area 
  (Zone 708) and Lower Palouse  -Snake River (Zone 709).

* Winds: West 10 to 25 mph with gusts 30 to 40 mph.

* Relative Humidities: 15 to 23 percent.

* Impacts: Rapid fire spread is expected with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
478 
WWUS86 KOTX 141946
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1246 PM PDT Mon Jul 14 2025

...HOT, DRY, WINDY MONDAY...

.Gusty west to southwest winds will increase through the day. 
Winds will shift out of the north to northwest as a cold front 
passes. The Okanogan Valley will be especially windy with gusts of
45-60 MPH.

WAZ699-702-704>707-150600-
/O.CON.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
1246 PM PDT Mon Jul 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
699, 702, 704, 705, 706, AND 707...

* Affected Area: Okanogan Highlands and Kettle Mountains (Zone 
  699), Colville Reservation (Zone 702), Methow Valley (Zone 
  704), Foothills of Central Washington Cascades (Zone 705), 
  Waterville Plateau (Zone 706) and Western Columbia Basin (Zone 
  707).

* Winds:  West to northwest 20 to 30 mph with gusts to 40 mph. 
  Local gusts to 55 mph on the Waterville Plateau.

* Relative Humidities: 17 to 25 percent.

* Impacts: Rapid fire spread is likely with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ703-150600-
/O.CON.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Okanogan Valley (Zone 703)-
1246 PM PDT Mon Jul 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
703...

* Affected Area: Okanogan Valley (Zone 703).

* Winds: North 20 to 40 mph with gusts up to 50 mph. Brief wind
  gusts to 60 mph possible.

* Relative Humidities: 17 to 28 percent.

* Impacts: Extreme fire spread possible with any new or existing 
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ708-709-150600-
/O.CON.KOTX.FW.W.0009.250714T2000Z-250715T0600Z/
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
1246 PM PDT Mon Jul 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
708 AND 709...

* Affected Area: Eastern Columbia Basin  -Palouse  -Spokane Area 
  (Zone 708) and Lower Palouse  -Snake River (Zone 709).

* Winds: West 10 to 25 mph with gusts 30 to 40 mph.

* Relative Humidities: 15 to 23 percent.

* Impacts: Rapid fire spread is expected with any new or existing
  fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
017 
WWUS86 KOTX 150600
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1100 PM PDT Mon Jul 14 2025

WAZ699-702-704>707-150700-
/O.EXP.KOTX.FW.W.0009.000000T0000Z-250715T0600Z/
Okanogan Highlands and Kettle Mountains (Zone 699)-
Colville Reservation (Zone 702)-Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
1100 PM PDT Mon Jul 14 2025

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 699, 702,
704, 705, 706, AND 707...

Winds will remain breezy through the night into Tuesday. Relative
humidity values have increased above critical thresholds. Elevated
fire weather conditions are expected with winds on Tuesday, but
will not be as strong and not expected to meet critical
thresholds.

$$

WAZ703-150700-
/O.EXP.KOTX.FW.W.0009.000000T0000Z-250715T0600Z/
Okanogan Valley (Zone 703)-
1100 PM PDT Mon Jul 14 2025

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 703...

Remaining breezy with higher gusts at times through the rest of
the night. Relative humidity values have increased above critical
thresholds. Winds will increase again on Tuesday with elevated
fire weather conditions. Winds and relative humidity thresholds
look to remain below critical thresholds on Tuesday.

$$

WAZ708-709-150700-
/O.EXP.KOTX.FW.W.0009.000000T0000Z-250715T0600Z/
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
1100 PM PDT Mon Jul 14 2025

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 708 AND
709...

Winds have decreased this evening. Expect winds to be breezy again
on Tuesday, but are not expected to meet critical thresholds.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 10:41 AM PDT, 3 hours 59 minutes earlier. Its key messages:

  • Hot, dry, and gusty winds leading to elevated to critical fire weather conditions Sunday and Monday.
  • Strong cold front from the north Monday delivering windy conditions. Brief damaging winds possible down the Okanogan Valley.
  • A chance of showers and much cooler over the Idaho Panhandle on Tuesday. Gusty northeast winds in Washington.
Area forecast discussion, Jul 13, 10:41 AM PDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1041 AM PDT Sun Jul 13 2025

.KEY MESSAGES...

- Hot, dry, and gusty winds leading to elevated to critical fire
  weather conditions Sunday and Monday.

- Strong cold front from the north Monday delivering windy
  conditions. Brief damaging winds possible down the Okanogan
  Valley.

- A chance of showers and much cooler over the Idaho Panhandle
  on Tuesday. Gusty northeast winds in Washington.

&&

.UPDATE...
Morning update to add a High Wind Watch for Monday afternoon and
evening for the Okanogan Valley. Latest model guidance suggests
a better chance for shower and possibly isolated thunderstorms
along the leading edge of the cold front that drops south
across British Columbia Monday afternoon. Pattern recognition
and past events would suggest the potential that a surge of
strong winds and potentially damage wind gusts will develop for
at least a brief 1-2 hour period late in the afternoon in the
Okanogan Valley on Monday.

In addition, the Fire Weather Watch in effect for Monday has
been expanded to include the Okanogan Highlands, Spokane Area,
Palouse, and Snake River Valley. This is in response to models
trending towards a stronger shortwave and cold front. This would
lead to breezy winds with warm and dry conditions that may
result in critical fire weather conditions for these areas.

&&

.SYNOPSIS...
Hot temperatures today with high temperatures in the 90s to low
100s. Sunday and Monday fire weather concerns will increase due
to the hot, dry, and gusty conditions. Gusty northeast winds
will be in place on Tuesday.

&&

.DISCUSSION...
Sunday: High pressure over the region today will deliver
moderate to major heatrisk as temperatures warm into the mid 90s
to lower 100s. The ridge will begin to flatten late in the day
with increasing west to northwest flow aloft with the passage of
an upper-level front. Onshore flow will increase west of the
Cascades and set up a tightening thermal pressure gradient
across the Cascades which will spill into the Western Basin by
the evening. These winds will reach critical thresholds for fire
weather such that red flag warnings are in place from
Chelan/southern Okanogan to Douglas County where wind speeds
will reach 10-20 mph and gusts around 30 mph during the hottest
portion of the day and lowest humidity values. As the winds
spill further east into Moses Lake, Ephrata, and Wilbur it will
be in the evening hours as temperatures are starting to come
down. Not to say there will not be an hour or two of critical
fire weather conditions but highest probabilities for the
wind/low RH combo closer to 5PM will be where highlights exist.
The hot, dry, and unstable conditions region-wide will without a
doubt create elevated fire weather conditions. Mixing heights
in excess of 7-8k ft AGL will also allow infrequent gusts of
15-20 mph to mix down in the late afternoon and early evening
for many areas and could be problematic for any new fire starts.

Monday: There is A LOT of concern for weather conditions come
Monday and Monday night. All deterministic and ensemble models
are in agreement for high pressure to blossom over the Gulf of
AK and allow a robust shortwave to drop down its eastern flank
and swipe the Inland NW. Historically, this has produced strong
winds from the north for the Okanogan Valley and gusty winds
region-wide. There are still some finer details that need to be
sorted out including timing but as it stands right now, the wave
will drop into southern BC/northern WA around midday and track
to the east through North Idaho Monday night. Initially,
southwest to west winds will increase ahead of this wave and
associated cold front, then a robust punch of northerly winds
are expected to spill southward. The intensity of these winds
will be determined by 1) what time of day they descend southward
(ie how warm is it ahead of it to create the maximum thermal
difference) 2) how much rain falls in southern BC to enhance the
cold pool and ultimately pressure perturbation between BC and
the heat over the Basin. In past events when sufficient rains
fell in BC, winds have gusted 50+ down the Okanogan Valley and
through some of the north to south aligned drainages in northern
Washington. This may be the lacking factor for the extreme
winds...but something that we will continue to closely monitor
in future model hi-res model runs. Currently, the UW WRF has
gusts 35-40 kts for the Okanogan Valley which comes through
after 5PM. The latest HRRR which goes out through 5PM has gusts
of 30kts. So an extreme wind event does not come with high
confidence but nonetheless, the Okanogan Valley is going to blow
hard and spill into the Waterville Plateau and portions of the
Western Basin. Fire Weather Watches have been issued. There is
also concern for patchy blowing dust and tree damage. The
Okanogan Valley is favored due to its channeling and
orientation. For the remainder of the region, it will still be a
problematic day for fires given temps still in the 90s and dry
conditions with gusts 20-30 mph.

Going into Monday night and the upper-low shifts east, precip
and rain cooled air will pool in southeastern BC and southern
Alberta with some precip possibly expanding into far NE WA and N
ID. Concerns will shift toward a punch of northeast winds
coming through North Idaho and NE WA. As these northeast winds
descend to the southwest, gusts of 30-40 mph or possibly
stronger will be a concern overnight and into early Tuesday
morning. This unusual wind direction can result in tree damage
and power outages though confidence is moderate that any gusts
of 40 mph or stronger would be short-lived in nature.

Tuesday:  For Tuesday, the region will be in a moderate northeast
to southwest pressure gradient with blustery northeast winds.
Temperatures will be cooler (80s) with relatively higher
humidity values (20-30%) but still dry enough to have concern
for fire weather. Any new fires will be wind driven by atypical
wind direction (northeast) and have the potential to spread to
the south/southwest. The European Ensemble anomaly charts are
quite concerning for these northeast winds showing a large swath
of 90% of its members indicating significant anomalies from
forecasts produced for this 2-week period. These anomalies
stretch from N Idaho all the way to Kittitas Valley. Raw numbers
for wind speeds are 10-20 mph with gusts in the 30-35 mph
range.

Wednesday - Sunday: Wednesday will deliver less impacts as the
system moves off to the east and weak high pressure begins to
build on to the coast. Confidence Thursday into the weekend
rapidly decreases with nearly half of the ensemble members
showing weak ridging and half the members showing a trough.
Models are having a hard timing sorting out the track an depth
of the next low dropping down from the Gulf of AK and track (off
the coast, over the Inland, or just a glancing blow over the
ridge. Moderate confidence for temperatures to warm Wednesday
and Thursday then spread is 10-15 degrees in temps thereafter.
/sb

&&

.AVIATION...
18Z TAFS: VFR conditions will prevail across the Inland
Northwest through 18z Monday. Expect high cirrus clouds at
times. Breezy west winds develop through the Cascade gaps with
gusts 20-28kts Sunday afternoon. In the Basin and Spokane area,
gusts will be closer to 20kts or less. Skies will be hazy to
smoky due to regional fires especially across the northern
portions of eastern Washington into North Idaho.  Stronger,
shifting winds will develop across the region Monday afternoon
into the evening.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
that VFR conditions will continue at all TAF sites. Low
confidence on how smoke/haze will impact smaller airports from
Omak (KOMK) to Colville (KCQV) to Sandpoint (KSZT) today. Smoke
may drop visibility to between 6-10 SM for these airports. JW

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        97  65  91  59  80  55 /   0   0   0  10  10  10
Coeur d'Alene  96  64  91  57  78  55 /   0   0   0  20  20  10
Pullman        93  61  88  55  80  51 /   0   0   0   0  10  10
Lewiston      102  71  99  67  91  62 /   0   0   0   0  10   0
Colville       97  55  88  47  79  45 /  10  10  10  30  20  10
Sandpoint      93  59  85  54  75  49 /   0   0  20  50  30  10
Kellogg        91  66  87  59  73  56 /   0   0   0  30  30  10
Moses Lake    102  67  95  65  86  58 /   0   0   0   0  10   0
Wenatchee     101  72  93  67  88  65 /   0   0   0   0  10   0
Omak          101  66  91  60  89  58 /   0   0   0  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 8 PM PDT Monday for Lower Garfield and
     Asotin Counties-Moses Lake Area-Okanogan Valley-Spokane
     Area-Upper Columbia Basin-Waterville Plateau-Wenatchee
     Area.
     Fire Weather Watch from Monday afternoon through Monday
     evening for Colville Reservation (Zone 702)-Eastern
     Columbia Basin  -Palouse  -Spokane Area (Zone 708)-
     Foothills of Central Washington Cascades (Zone 705)-Lower
     Palouse  -Snake River (Zone 709)-Methow Valley (Zone 704)-
     Okanogan Highlands and Kettle Mountains (Zone 699)-
     Okanogan Valley (Zone 703)-Waterville Plateau (Zone 706)-
     Western Columbia Basin (Zone 707).
     Red Flag Warning from 2 PM this afternoon to 9 PM PDT this
     evening for East Washington Central Cascades (Zone 696)-
     Foothills of Central Washington Cascades (Zone 705)-
     Methow Valley (Zone 704)-Waterville Plateau (Zone 706).
     High Wind Watch from Monday afternoon through Monday evening
     for Okanogan Valley.
ID...Heat Advisory until 8 PM PDT Monday for Coeur d'Alene Area-
     Lewiston Area.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:38 AM PDTHigh Wind WatchOTXDouglas, Okanogan11 hr
Jul 13, 2:55 PM PDTHigh Wind WarningOTXDouglas, Okanogan32 hr
Jul 13, 2:55 PM PDTWind AdvisoryOTXDouglas, Ferry, Grant, Okanogan, Pend Oreille, Spokane and 1 more44 hr

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.